Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 63, NWS Hastings, NE

June 7, 2008Jewell County, Osborne County, Smith County, Kansas

NWS Hastings, NE issued this tornado warning at Jun 7, 2008, 7:06 PM CDT for Jewell County, Osborne County, Smith County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2008, 7:06 PM CDT (00:06 UTC)
Expired
Jun 7, 2008, 7:30 PM CDT
In force
24 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Jewell County, KS, Osborne County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 73 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 4:25 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-341 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 080006
TORGID
KSC089-141-183-080030-
/O.NEW.KGID.TO.W.0063.080608T0006Z-080608T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
706 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
  NORTHERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS
  EASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 730 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PORTIS...OR
  34 MILES WEST OF BELOIT...MOVING NORTHEAST AT 21 MPH.

* THE TORNADO WILL BE NEAR...
  HARLAN AND DOWNS BY 715 PM CDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3992 9863 3975 9830 3934 9869 3947 9896
TIME...MOT...LOC 0006Z 217DEG 18KT 3954 9873

$$
1 follow-up statement
000 
WWUS53 KGID 080014
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
715 PM CDT SAT JUN 7 2008

KSC089-141-183-080030-
/O.CON.KGID.TO.W.0063.000000T0000Z-080608T0030Z/
SMITH KS-JEWELL KS-OSBORNE KS-
715 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN
OSBORNE...SOUTHWESTERN JEWELL AND EASTERN SMITH COUNTIES...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PORTIS...OR 33
MILES WEST OF BELOIT...MOVING NORTHEAST AT 21 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHEASTERN SMITH COUNTY AT 730 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3992 9863 3975 9830 3934 9869 3947 9896
TIME...MOT...LOC 0015Z 217DEG 18KT 3958 9869

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:51 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 7, 2:51 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
251 PM CDT SAT JUN 7 2008

.SHORT TERM...TONIGHT THROUGH TOMORROW NIGHT 09/12Z...SURFACE FRONT
HAS STALLED ACROSS THE FORECAST AREA THIS MORNING.  FRONT AT 18Z WAS
FROM NEAR ALBION TO NEAR KEARNEY TO NORTH OF HILL CITY.  THE FRONT
IN THE PAST COUPLE OF HOURS HAS RETREATED NORTHWARD SLIGHTLY.
ATMOSPHERE IS STILL CAPPED AS PER 18Z SOUNDING FROM KOAX...BUT AS
AFTERNOON HEATING CONTINUES AND TEMPS GET INTO THE MIDDLE 80S TO
LOWER 90S...THIS COULD BE OVER COME.  SO EXPECT A FEW STORMS TO
DEVELOP LATE THIS AFTERNOON IN THE VICINITY OF THE FRONT. SURFACE
WINDS AT THE SURFACE ARE MORE SOUTHWESTERLY AHEAD OF THE FRONT AND
THIS IS HELPING TO SHIFT THE BEST MOISTURE/INSTABILITY FARTHER EAST.
SO CHANCES FOR SEVERE STORMS MAY BE LIMITED THIS AFTERNOON. GIVEN
DRIER AIR IS PUSHING THROUGH CENTRAL NEBRASKA...THIS HAS SET UP A
SEMI-DRY LINE GENERALLY ALONG US HIGHWAY 81. WILL ADD SOME SMALL
POPS TO THIS AREA AS SOME STORMS COULD GET GOING THERE FIRST.

BETTER DYNAMICS COME TONIGHT AS AN UPPER WAVE MOVES THROUGH THE AREA
ALONG WITH A STRONG LOW LEVEL JET OVERRIDING THE SURFACE FRONT. AGREE
WITH SPC THINKING OF A LINEAR MCS POSSIBLE ALONG FRONT TONIGHT AND
MOVING EAST.  THIS WILL GIVE A CHANCE FOR MAINLY A WIND AND HAIL
EVENT TO THE NEBRASKA PORTION OF THE FORECAST AREA. THIS SHOULD HELP
TO PUSH THE SURFACE FRONT FARTHER SOUTH BY SUNDAY MORNING. GIVEN
AMOUNT OF AVAILABLE MOISTURE IN THE AREA...WILL CONTINUE FLASH FLOOD
WATCH FOR MOST OF THE AREA TONIGHT AND EARLY SUNDAY MORNING AS
STORMS LINE UP ALONG THE FRONT AND TRAIN NORTHEASTERLY.

UPPER WAVE TO MAKE ITS WAY INTO THE REGION ON SUNDAY. SHOULD BE A
BIT OF A DRY PERIOD IN THE MORNING AFTER OVERNIGHT STORMS...BUT
STORMS SHOULD FIRE ALONG FRONT IN NORTHERN KANSAS BY AFTERNOON
GIVEN GOOD UPPER SUPPORT.  SOME OF THESE STORMS MAY BE
SEVERE...ESPECIALLY CLOSER TO INTERSTATE 70 WHERE FRONT AND BETTER
MOISTURE WILL BE.  TO THE NORTH...A DRY EVENING AND NIGHT IS
EXPECTED.  TEMPERATURES ON SUNDAY WILL BE COOLER WITH CLOUDS AND
GENERALLY A NORTH WIND BEHIND THE FRONT. READINGS IN THE 70S ARE
EXPECTED.

STORMS WILL REMAIN POSSIBLE INTO SUNDAY NIGHT ACROSS NORTHERN KANSAS
AS SURFACE BOUNDARY DOES NOT MOVE OVERLY FAST AND LOW LEVEL JET
CONTINUES TO RACE OVER THE FRONT.

.LONG TERM...12Z MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES
REMAIN THE MAIN FOCUS THROUGH THE PERIOD.

LATEST MODELS IN GOOD AGREEMENT IN PUSHING MCS SOUTHEAST OF THE CWA
BY THE BEGINNING OF THE PERIOD. HOWEVER...ADDITIONAL THUNDERSTORM
CHANCES ARRIVE BY MONDAY AFTERNOON...WITH THE BETTER CHANCES ACROSS
THE NORTHWEST CWA. A WEAK NORTHEAST TO SOUTHWEST ORIENTED SURFACE
TROUGH EXTENDS THROUGH THIS AREA DURING THE AFTERNOON HOURS...WITH A
MID-LEVEL SHORTWAVE AND LEFT EXIT REGION OF AN H25 JET STREAK
PUSHING IN ALOFT DURING THE LATE AFTERNOON TO EARLY EVENING. THINK
THE FORCING ALOFT COMBINED WITH WEAK CONVERGENCE ALONG THE BOUNDARY
WILL INITIATE CONVECTION LATE AFTERNOON OR EARLY EVENING...WITH
THINGS QUITE POSSIBLY STAYING CAPPED FURTHER SOUTHEAST. KEPT SOME
SMALL POPS IN FOR THE WHOLE CWA...BUT THE FOCUS REALLY LOOKS TO BE
NORTH/NORTHWEST AT THIS POINT. WITH CAPES PROGGED TO REACH 1000 TO
MAYBE 1500 J/KG IN THIS AREA AND DEEP LAYER SHEAR OF 40 TO 50
KTS...COULD SEE A FEW STRONG OR MARGINALLY SEVERE STORMS. THE LLJ
THEN PICKS UP MONDAY NIGHT. THE NOSE OF THE JET IS FOCUSED WELL
NORTH OF THE CWA...BUT WITH DECENT THETA-E ADVECTION ACROSS THE CWA
ALONG THE JET AXIS...WILL KEEP THUNDERSTORM CHANCES GOING OVERNIGHT.

KEPT SOME SMALL THUNDERSTORM CHANCES IN TUESDAY AFTERNOON...ALTHOUGH
CONFIDENCE IN THIS IS NOT REAL HIGH. CANNOT COMPLETELY RULE IT OUT
WITH GOOD MOISTURE/WARM AIR RETURN NORTHWARD ON SOUTHERLY FLOW IN
RESPONSE TO A DEEPENING LEE TROUGH UNDER A ZONAL FLOW ALOFT. MODELS
ALSO HINTING AT PERHAPS A WEAK PERTURBATION MOVING ACROSS IN THE
PROGRESSIVE FLOW ALOFT. HOWEVER...THE ATMOSPHERE MAY VERY WELL STAY
CAPPED PER WARMING TEMPS ALOFT AND NO SIGNIFICANT TRIGGER EVIDENT AT
THIS TIME. THE LLJ KICKS IN AGAIN TUESDAY NIGHT AHEAD OF APPROACHING
SYSTEM...WITH NOSE OF LLJ AGAIN FOCUSED TO THE NORTHEAST BUT
SUFFICIENT THETA-E ADVECTION ACROSS THE CWA TO SUPPORT THUNDERSTORM
CHANCES WITH THE HIGHER PROBABILITIES ACROSS THE NORTHEAST.

WEDNESDAY LOOKS LIKE THE BEST CHANCE FOR AN ORGANIZED SEVERE WEATHER
EVENT ACROSS THE AREA. BROAD UPPER TROUGH IS CENTERED OVER THE
NORTHERN ROCKIES WEDNESDAY AFTERNOON WITH SURFACE LOW DEEPENING AND
CONSOLIDATING OVER EASTERN CO/WESTERN KS BY LATE AFTERNOON/EARLY
EVENING AND SURFACE FRONT EXTENDING NORTHEAST THROUGH THE CWA.
HEIGHT FALLS/STRONG DYNAMICS ALOFT WITH THE EJECTING TROUGH WILL
HELP TO ERODE THE CAP...ALLOWING CONVECTION TO FIRE ALTHOUGH WARMER
MID-LEVEL TEMPS ACROSS THE SOUTHWEST MAY BE MORE DIFFICULT TO
OVERCOME. ONCE CONVECTION INITIATES...SHEAR AND INSTABILITY LOOK TO
BE MORE THAN ADEQUATE TO SUPPORT SEVERE STORMS. A STRONG LLJ CRANKS
UP WEDNESDAY NIGHT...AND WITH STRONG MOISTURE CONVERGENCE POSSIBLE
ALONG H85 FRONTAL ZONE WITH 50-60 KT LLJ FROM THE
SOUTH...UNFORTUNATELY HEAVY RAIN MAY BECOME A CONCERN ACROSS
PORTIONS OF THE FORECAST AREA ONCE AGAIN BY THIS TIME.

THE UPPER TROUGH CONTINUES TO MOVE ACROSS THURSDAY INTO THURSDAY
NIGHT. THE SURFACE COLD FRONT PUSHES SOUTHEAST OF THE CWA THURSDAY
MORNING WITH SURFACE HIGH PRESSURE BUILDING IN...HELPING TO SCOUR
OUT SOME OF THE LOW-LEVEL MOISTURE. WILL KEEP CHANCES FOR
SHOWERS/THUNDERSTORMS GOING WITH UPPER FORCING COMING ACROSS AND
FRONT NEARBY. THE FRONT HANGS UP TO THE SOUTHEAST THURSDAY NIGHT AND
LLJ ACTING WITH H85 FRONT IN THE VICINITY MAY BRING SOME NOCTURNAL
THUNDERSTORMS TO THE SOUTHERN CWA. SMALL PRECIP CHANCES CONTINUE
INTO FRIDAY OVER THE SOUTHEAST CWA WITH TAIL END OF UPPER FORCING
COMING ACROSS...ALTHOUGH MOISTURE MAY BE PRETTY LIMITED BY THIS TIME
WITH FRONT SHOVED FARTHER SOUTHEAST. HAVE KEPT THINGS DRY FOR FRIDAY
NIGHT INTO SATURDAY AS THERE LOOKS TO BE AT LEAST A BRIEF BREAK IN
THE ACTION AS SURFACE HIGH PRESSURE BRIEFLY SETTLES IN USHERING IN
DRIER AIR. HOWEVER...THE HIGH THEN LOOKS TO SHIFT EAST ALLOWING
MOISTURE TO BEGIN FILTERING BACK NORTH BY THE LATTER HALF OF THE
WEEKEND.

&&

.AVIATION...12Z TAF. COUPLE OF CONCERNS FOR THIS TAF PERIOD...WITH
WINDS AND THEN PRECIP CHANCES LATER TODAY. COLD FRONT WHICH HAS
BEEN MOVING IN FROM THE NORTHWEST EXPECTED TO IMPACT THE GRI
TERMINAL SOON...CAUSING A SHIFT IN WINDS. AREA OF LOWER LEVEL
STRATUS OVER EASTERN/CENTRAL NEBRASKA EXPECTED TO LIFT DURING
THE MORNING HOURS..LEAVING MOSTLY CLEAR SKIES. COLD FRONT EXPECTED
TO STALL OVER THE REGION THIS AFTERNOON...PROVIDING A FOCUS FOR
THUNDERSTORM DEVELOPMENT. EXPECT INITIAL DEVELOPMENT TO BE OFF TO
THE SOUTH...AND NOT IMPACT THE TERMINAL UNTIL THE EVENING HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.

KS...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR KSZ006-007.

&&

KISNER/KB
Hazardous weather outlook, Jun 7, 2:45 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
245 PM CDT SAT JUN 7 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
245 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL UP TO THE SIZE OF GOLF
BALLS AND WIND GUSTS OF MORE THAN 70 MPH ARE THE PRIMARY HAZARDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING.

INITIAL DEVELOPMENT THIS AFTERNOON APPEARS TO BE LIKELY SOUTH OF A
LINE FROM YORK NEBRASKA TO OSBORNE KANSAS. THESE STORMS SHOULD PUSH
EAST OF THE AREA THIS EVENING.  ADDITIONAL DEVELOPMENT WILL BE IN
SOUTH CENTRAL NEBRASKA...LIKELY AFTER 6 PM. THEN STORMS WILL SPREAD
OVER THE REST OF THE AREA TONIGHT.

FLASH FLOODING WILL BE POSSIBLE DURING THE ENTIRE NIGHT...ESPECIALLY
IN SOUTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FLASH FLOODING AND PERHAPS AREAL AND RIVER FLOODING WILL CONTINUE TO
BE A POSSIBILITY ON SUNDAY MORNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE...MAINLY OVER NORTH CENTRAL
KANSAS SUNDAY AFTERNOON AND NIGHT.  THESE STORMS WILL BRING THE
THREAT OF GUSTY WINDS...HAIL TO THE SIZE OF QUARTERS AND HEAVY RAINS.

THERE WILL BE ANOTHER CHANCE FOR STRONG STORMS MONDAY AFTERNOON AND
NIGHT. THESE WILL MAINLY BE ACROSS CENTRAL NEBRASKA.

THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS FOR MOST AREAS
TUESDAY AFTERNOON THROUGH FRIDAY. THERE WILL ALSO BE A CHANCE FOR
LARGE HAIL AND DAMAGING WIND WEDNESDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT...MAINLY BETWEEN
4 PM AND MIDNIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KISNER

In the hours before

Local storm report, Jun 7, 5:57 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
557 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             7 NE NATOMA             39.26N 98.93W
06/07/2008  E1.50 INCH       OSBORNE            KS   PUBLIC

&&

KISNER
Local storm report, Jun 7, 6:05 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
605 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             9 NNW NATOMA            39.31N 99.09W
06/07/2008  E1.00 INCH       ROOKS              KS   PUBLIC

&&

KISNER
Special weather statement, Jun 7, 6:33 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT SAT JUN 7 2008

KSZ007-080000-
JEWELL-
633 PM CDT SAT JUN 7 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  EAST CENTRAL JEWELL COUNTY IN NORTH CENTRAL KANSAS

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTROSE...OR 19 MILES NORTH OF BELOIT...AND
MOVING NORTHEAST AT 39 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  FORMOSO BY 640 PM CDT
  LOVEWELL STATE PARK BY 645 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 7, 6:36 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
636 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             5 SE ALTON              39.42N 98.88W
06/07/2008  E1.00 INCH       OSBORNE            KS   PUBLIC

&&

KISNER
Local storm report, Jun 7, 6:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
655 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             HARVARD                 40.62N 98.10W
06/07/2008  E1.00 INCH       CLAY               NE   LAW ENFORCEMENT

&&

KISNER
Local storm report, Jun 7, 7:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TORNADO          5 W OSBORNE             39.44N 98.79W
06/07/2008                   OSBORNE            KS   LAW ENFORCEMENT

            WAS ON THE GROUND BRIEFLY

&&

KISNER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:13 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith62 min
Jun 7, 7:28 PM CDTSevere Thunderstorm WarningGIDJewell, Osborne, Smith47 min
Jun 7, 7:42 PM CDTTornado WarningGIDOsborne, Phillips, Rooks, Smith48 min
Jun 7, 7:57 PM CDTFlash Flood WarningGIDSmith5 hr
Jun 7, 8:00 PM CDTFlash Flood WarningGIDRooks5 hr
Jun 7, 8:25 PM CDTTornado WarningGIDJewell, Mitchell, Osborne, Smith50 min
Jun 7, 8:30 PM CDTSevere Thunderstorm WarningGIDJewell, Osborne, Phillips, Rooks, Smith60 min
Jun 7, 8:50 PM CDTTornado WarningGIDOsborne, Smith40 min
Jun 7, 9:13 PM CDTTornado WarningGIDJewell, Smith47 min
Jun 7, 9:56 PM CDTTornado WarningGIDJewell, Smith49 min
Jun 8, 2:39 PM CDTRiver Flood WarningGIDOsborne7 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.